Leaflet: information for the user
NUROFEN 400 mg coated tablets
Ibuprofen
Read this leaflet carefully before you start taking this medicine, because it contains important information for you.
Follow exactly the administration instructions for the medicine contained in this leaflet or those indicated by your doctor or pharmacist.
- Keep this leaflet as you may need to read it again.
- If you need advice or more information, consult your pharmacist.
- If you experience any side effects, consult your doctor or pharmacist, even if they are not listed in this leaflet (see section 4).
- You should consult a doctor if you get worse or do not get better, if the fever persists for more than 3 days or the pain for more than 3 days in adolescents or 5 days in adults.
1. What is Nurofen and what it is used for
2. What you need to know before starting to take Nurofen
3. How to take Nurofen
4. Possible side effects
5. Storage of Nurofen
6. Contents of the pack and additional information
The active ingredient ibuprofen acts by reducing pain and fever.
It is indicated in adults and adolescents over 12 years old for symptomatic relief of occasional mild or moderate pain, such as headache, toothache, menstrual pain, muscle cramps (contractures) or back pain (lumbago), as well as in febrile states.
Consult a doctor if it worsens or does not improve, if fever persists for more than 3 days or pain for more than 3 days in adolescents or 5 days in adults.
Warnings and precautions
Consult your doctor or pharmacist before starting to take Nurofen:
In dehydrated adolescents, there is a risk of renal function deterioration.
Allergic reactions to ibuprofen have been reported, including respiratory problems, facial and neck swelling (angioedema), and chest pain. Stop using ibuprofen immediately and contact your doctor or emergency medical services if you observe any of these symptoms.
Cardiovascular precautions
NSAIDs like ibuprofen may be associated with a small increased risk of heart attack or stroke, especially when used in high doses. Do not exceed the recommended dose or treatment duration.
You should inform your doctor or pharmacist before taking Nurofen if:
These types of medications may also cause fluid retention, especially in patients with heart failure and/or high blood pressure (hypertension).
Skin reactions
Severe skin reactions, such as exfoliative dermatitis, erythema multiforme, Stevens-Johnson syndrome, toxic epidermal necrolysis, drug reaction with eosinophilia and systemic symptoms (DRESS syndrome), generalized acute pustular psoriasis (PEGA), have been reported in association with ibuprofen treatment. Stop treatment with Nurofen and seek medical attention immediately if you notice any of the symptoms related to these severe skin reactions described in section 4.
Infections
Nurofen may mask the signs of an infection, such as fever and pain. Consequently, Nurofen may delay the appropriate treatment of the infection, increasing the risk of complications. This has been observed in pneumonia caused by bacteria and bacterial skin infections related to chickenpox. If you take this medication while having an infection and the infection symptoms persist or worsen, consult a doctor without delay.
Use of Nurofen with other medications:
Inform your doctor or pharmacist that you are using, have used recently or may need to use any other medication.
Nurofen may affect or be affected by other medications. For example:
Other medications may also affect or be affected by Nurofen treatment. Therefore, always consult your doctor or pharmacist before using Nurofen with other medications.
Interaction with diagnostic tests:
If you are to undergo any diagnostic test (including blood, urine, skin tests using allergens, etc.), inform your doctor that you are taking or have recently taken this medication, as it may alter the results.
Taking Nurofen with food, drink, and alcohol
You can take it alone or with food. Generally, it is recommended to take it during meals or with milk to reduce the possibility of stomach discomfort.
Do not take ibuprofen with alcohol to avoid damaging the stomach.
Taking ibuprofen by patients who regularly consume alcohol (3 or more alcoholic beverages - beer, wine, liquor... per day) may cause stomach bleeding.
Pregnancy, breastfeeding, and fertility
If you are pregnant or breastfeeding, think you may be pregnant, or plan to become pregnant, consult your doctor or pharmacist before using this medication.
Pregnancy
Do not take ibuprofen if you are in the last 3 months of pregnancy, as it may cause kidney and heart problems in the fetus. It may affect your and your baby's tendency to bleed, and delay or prolong labor more than expected. Avoid taking ibuprofen during the first 6 months of pregnancy unless your doctor advises it. In these cases, the dose and duration will be limited to the minimum possible.
From week 20 of pregnancy, ibuprofen may cause kidney problems in the fetus if taken for more than a few days, which may result in low amniotic fluid levels surrounding the baby (oligohydramnios) or narrowing of a blood vessel (ductus arteriosus) in the baby's heart. If you need treatment for more than a few days, your doctor may recommend additional checks.
Breastfeeding
This medication passes into breast milk, but it can be taken during breastfeeding if used at the recommended dose for the shortest possible period.
Fertility
For fertile women, consider that ibuprofen-containing medications have been associated with a decrease in the ability to conceive. Avoid taking this medication if you are trying to become pregnant.
Driving and operating machinery
If you experience dizziness, vertigo, visual disturbances, or other symptoms while taking this medication, do not drive or operate hazardous machinery.
This medication contains saccharose. If your doctor has told you that you have an intolerance to certain sugars, consult with them before taking this medication.
This medication contains 27.42 mg of sodium (main component of table salt/for cooking) in each tablet. This is equivalent to 1.37% of the maximum daily sodium intake recommended for an adult.
Follow exactly the medication administration instructions contained in this leaflet or those indicated by your doctor. In case of doubt, ask your doctor or pharmacist.
The recommended dose is:
Do not take more than 3 tablets (1200 mg) in 24 hours.
The lowest effective dose should be used for the shortest duration necessary to relieve symptoms. If you have an infection, consult your doctor promptly if symptoms (such as fever and pain) persist or worsen (see section 2).
Use in children and adolescents under 12 years old
Children under 12 years old cannot take this medication due to the 400 mg dose of ibuprofen. There are other presentations more suitable for this population.
How to take:
This medication is taken orally.
Swallow the medication with a little water.
Take the medication with meals or with milk, especially if digestive discomfort is noted.
The use of this medication is subject to the appearance of pain or fever. As these disappear, the medication should be discontinued.
In adolescents from 12 to 18 years old, if the use of this medication is required for more than 3 days or if symptoms worsen, a doctor should be consulted.
In adults, if symptoms worsen, if fever persists for more than 3 days or pain for more than 5 days, a doctor should be consulted.
If you take more Nurofen than you should
If you have taken more medication than you should, or if a child has accidentally ingested the medication, consult your doctor immediately or call the toxicology information service, phone 915620420, indicating the medication and the amount used, or go to the nearest hospital to inform yourself about the risk and ask for advice on the measures to be taken. It is recommended to bring the packaging and the leaflet of the medication to the healthcare professional.
The symptoms of overdose may includenausea, stomach pain, vomiting (which may contain blood-stained mucus), headache, rapid involuntary eye movements, buzzing in the ears, and confusion. At high doses, intestinal hemorrhage, hypotension, metabolic acidosis, symptoms of drowsiness, chest pain, palpitations, loss of consciousness, seizures (mainly in children), coma, weakness, and dizziness, blood in urine, low potassium levels in blood, chills, and breathing problems have been reported.
In case of ingestion of significant amounts, activated charcoal should be administered. Gastric lavage will be considered if significant amounts have been ingested and within the 60 minutes following ingestion.
Like all medicines, Nurofen can have side effects, although not everyone will experience them.
Side effects are more common in people over 65 years of age. The incidence of side effects is lower in short-term treatments and when the daily dose is below the maximum recommended dose.
STOP taking this medicine and seek medical help immediately if you experience:
• signs of intestinal bleeding,such as: severe abdominal pain, black or tar-like stools, vomiting with blood or dark particles that resemble ground coffee
• signs of a rare but severe allergic reaction,such as worsening of asthma, wheezing, or unknown respiratory distress, facial, tongue, or throat swelling, difficulty breathing, rapid heartbeat, decreased blood pressure leading to shock. These can occur even with the first use of this medicine
•Flat, red spots, in the shape of a target or circles on the trunk, often with blisters in the center, skin peeling, mouth, throat, nose, genital, and eye ulcers. These severe skin eruptions can be preceded by fever and flu-like symptoms (dermatitis exfoliativa, erythema multiforme, Stevens-Johnson syndrome, toxic epidermal necrolysis).
• Generalized skin rash, elevated body temperature, and swollen lymph nodes (DRESS syndrome).
• Generalized, red, and scaly rash, with bumps under the skin and blisters, accompanied by fever. Symptoms usually appear at the beginning of treatment (acute generalized pustular psoriasis).
• Chest pain, which can be a sign of a potentially severe allergic reaction called Kounis syndrome.
Inform your doctor if you experience the following side effects:
Frequent:(can affect up to 1 in 10 people)
Poorly frequent:(can affect up to 1 in 100 people)
Rare:(can affect up to 1 in 1,000 people)
Very rare:(in fewer than 1 in 10,000 patients)
Unknown frequency:(cannot be estimated from available data)
Medicines of this type may be associated with a slight increase in the risk of heart attack or stroke (myocardial infarction or cerebral infarction). There have also been reports of prolonged bleeding time, edema (fluid retention), high blood pressure, and heart failure in association with treatments with medicines like Nurofen.
Based on experience with NSAIDs, it cannot be ruled out that cases of interstitial nephritis (kidney disorder), nephrotic syndrome (characterized by protein in the urine and body swelling), and renal insufficiency (sudden loss of kidney function) may occur.
Reporting of side effects
If you experience any type of side effect, consult your doctor, pharmacist, or nurse, even if it is not listed in this prospectus. You can also report them directly through the Spanish System for the Vigilance of Medicinal Products for Human Use: https://www.notificaram.es. By reporting side effects, you can contribute to providing more information on the safety of this medicine.
Keep this medication out of the sight and reach of children.
No special storage conditions are required.
Do not use this medication after the expiration date that appears on the packaging after CAD. The expiration date is the last day of the month indicated.
Medicines should not be disposed of through drains or in the trash. Dispose of the packaging and unused medicines at the SIGRE collection point at the pharmacy. If in doubt, ask your pharmacist how to dispose of unused packaging and medicines. By doing so, you will help protect the environment.
Nurofen Composition
Each coated tablet contains 400 mg of ibuprofen as the active ingredient.
The other components are:
Core: sodium croscarmellose, sodium lauryl sulfate, sodium citrate (E-331), stearic acid, anhydrous colloidal silica.
Coating: sodium carmellose, talc, dehydrated acacia, sucrose, titanium dioxide (E-171), macrogol 6000, industrial methylated alcohol, and purified water.
Printing ink containing red iron oxide (E-172), Shellac glaze in SD-45, n-Butyl alcohol, isopropyl alcohol, propylene glycol (E-1520), ammonium hydroxide, and simethicone.
Product appearance and packaging contents
Nurofen are biconvex, white or off-white coated tablets.
It is presented in a packaging containing 12 coated tablets conditioned in a PVC/PVdC/Al or PVC/Al blister.
Marketing authorization holder andresponsible manufacturer
Marketing authorization holder:
Reckitt Benckiser Healthcare, S.A.
C/ Mataró, 28 - 08403 Granollers – Barcelona
Spain
Manufacturer:
RB NL Brands B.V.
Schiphol Blvd 207, 1118 BH Schiphol, Netherlands
Last review date of this leaflet:October 2024
Detailed and updated information on this medication is available on the website of the Spanish Agency for Medicines and Medical Devices (AEMPS)http://www.aemps.gob.es/
Маєте питання щодо цього лікування або ваших симптомів? Зв'яжіться з ліцензованим лікарем для отримання допомоги та персонального догляду.